Key result
Heparin administration during percutaneous coronary intervention induced very rapid onset thrombosis without thrombocytopenia, leading to acute coronary artery occlusion within 15 minutes.
Case Report (n=1)
No
Heparin-induced thrombosis should be suspected in cases of unexplained rapid coronary thrombosis during PCI, even in the absence of thrombocytopenia.
Rapid thrombosis without thrombocytopenia during PCI may indicate heparin reaction; single case leaves open incidence and management questions.
An 81-year-old woman was admitted to our hospital with acute heart failure. A coronary stent was implanted in the left circumflex artery (LCX) on day 3, and elective percutaneous coronary intervention for stenosis in the left anterior descending artery (LAD) was planned for day 10. However, 15 minutes after heparin administration, sudden thrombotic occlusion occurred first in the LAD and then in the LCX. Although anti-platelet factor 4/heparin antibody positivity was detected, there was no significant decrease in platelet counts. This suggests that in the event of unexplained thrombosis, heparin-induced thrombosis should be suspected irrespective of platelet counts and early onset.
No takes yet. Share an insight, caveat, or question.
Hondo et al. (2012) conducted a case report in Heparin-induced thrombosis without thrombocytopenia (n=1). Heparin was evaluated on Acute coronary artery occlusion. Heparin administration during percutaneous coronary intervention induced very rapid onset thrombosis without thrombocytopenia, leading to acute coronary artery occlusion within 15 minutes.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: